Kansas, 2016

Hail and Damaging Winds in Kansas, May 8, 2016

May 8, 2016 · NWS ICT · 10 events in 4 counties and zones

Ioslated supercell thunderstorms developed along a weak dry line across portions of Central Kansas during the late evening hours of May 8th, 2016. The supercells produced hail as large as golfballs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Ioslated supercell thunderstorms developed along a weak dry line across portions of Central Kansas during the late evening hours of May 8th, 2016. The supercells produced hail as large as golfballs. A few funnel clouds were also reported to the west of Russell, Kansas, but most of the tornadic activity stayed just to the northwest of Russell county, Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at May 8, 1:28 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, May 8, 1:28 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 228 PM CDT SUN MAY 8 2016

SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR
WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED
CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE
PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER
TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING
WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG.
DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT
TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE
BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME
FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF
THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST
LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG
AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL
EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH
A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER
EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING
CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE
SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY
SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE
STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY
MIDNIGHT.

THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE
TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP
NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE
A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE
THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL
ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE
TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN
KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF
TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING
AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN
ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG
COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO
PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS.

DARMOFAL

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 228 PM CDT SUN MAY 8 2016

PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER
FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1248 PM CDT SUN MAY 8 2016

ONGOING THUNDERSTORMS WILL CONTINUE EAST OF A LINE FROM KSLN-KGBD
ALL THE WAY INTO SOUTHEAST KANSAS. THE BACK EDGE OF THE STORMS
SHOULD MOVE THROUGH IN A SOUTHWEST TO NORTHEAST FASHION BEGINNING
AT 19-20Z FOR ICT.

THUNDERSTORMS WILL DEVELOP ALONG HIGHWAY 283 AROUND 22Z AND MOVE
NORTHEAST. THESE HAVE THE POTENTIAL TO PRODUCE BASEBALL HAIL,
DAMAGING WIND, AND POSSIBLE TORNADOES. THE STORMS WILL BE
SCATTERED THEREFORE...NAVIGATION AROUND THEM MAY NOT BE TOO MUCH
OF A PROBLEM. CIGS/VSBYS SHOULD REMAIN VFR OUTSIDE OF
STORMS..WITH SCT015 POSSIBLE FROM 10Z-14Z FROM KICT EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    63  81  56  85 /  50  30  20  10
HUTCHINSON      60  81  55  84 /  60  20  20  10
NEWTON          62  79  56  84 /  50  40  30  10
ELDORADO        63  78  57  84 /  40  40  30  10
WINFIELD-KWLD   64  80  56  86 /  30  40  30  10
RUSSELL         54  79  54  82 /  50  20  20  20
GREAT BEND      54  80  54  83 /  50  20  20  20
SALINA          60  80  56  83 /  60  30  20  10
MCPHERSON       60  80  55  83 /  60  30  20  10
COFFEYVILLE     65  77  63  84 /  50  60  50  10
CHANUTE         64  76  61  83 /  50  60  50  10
IOLA            64  76  61  82 /  50  60  50  10
PARSONS-KPPF    64  77  62  83 /  50  60  50  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...KRC
Hazardous weather outlook, May 8, 2:32 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT SUN MAY 8 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-092045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
332 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. VERY LARGE HAIL
GREATER THAN TWO INCHES IN DIAMETER WILL BE POSSIBLE...MAINLY
ALONG AND WEST OF A SALINA TO WICHITA TO WELLINGTON LINE. A
COUPLE OF STORMS COULD ALSO PRODUCE A TORNADO...AS WELL AS
DAMAGING WINDS GREATER THAN 70 MPH. STRONG TO SEVERE STORMS MAY
ALSO DEVELOP A BIT FURTHER EAST ACROSS THE FLINT HILLS WITH LARGE
HAIL UP TO GOLF BALL SIZE POSSIBLE. LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED WITH ANY STORMS THIS EVENING.

SCATTERED STORMS WILL CONTINUE OVERNIGHT...THOUGH THE RISK FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE
MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE
FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS
WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST
RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS
AREA DURING THE LATE AFTERNOON AND EVENING.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY
EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN
THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS
TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY
CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING
FOR LOCATIONS GENERALLY ALONG AND WEST OF A SALINA TO WICHITA
TO WELLINGTON LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 8, 12:41 PM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT SUN MAY 8 2016

KSZ093-081945-
COWLEY KS-
141 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR ARKANSAS CITY...MOVING
  NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...UDALL...BURDEN...ATLANTA...GEUDA SPRINGS...
  ROCK...STROTHER FIELD AIRPORT AND WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3701 9714 3722 9715 3747 9714 3748 9688
      3746 9655 3700 9699
TIME...MOT...LOC 1838Z 224DEG 39KT 3714 9706

COOK
Special weather statement, May 8, 1:45 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT SUN MAY 8 2016

KSZ053-069-070-082030-
CHASE KS-GREENWOOD KS-BUTLER KS-
245 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 18 MILES EAST OF BURNS...OR 21 MILES
  NORTHWEST OF EUREKA...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CASSODAY AND MATFIELD GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3817 9635 3817 9617 3792 9654 3805 9670
      3835 9636
TIME...MOT...LOC 1943Z 226DEG 33KT 3805 9656

COOK
Special weather statement, May 8, 2:51 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT SUN MAY 8 2016

KSZ082-091-082115-
HARPER KS-KINGMAN KS-
351 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR HARPER...MOVING NORTHEAST AT 40
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...NORWICH...MURDOCK...WATERLOO...RAGO...RUNNYMEDE...MT VERNON AND
  CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3734 9816 3773 9798 3773 9781 3738 9781
      3722 9798
TIME...MOT...LOC 2051Z 216DEG 34KT 3735 9802

COOK
Special weather statement, May 8, 3:29 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
429 PM CDT SUN MAY 8 2016

KSZ067-082-083-082200-
SEDGWICK KS-KINGMAN KS-RENO KS-
429 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CHENEY...MOVING NORTHEAST AT 40
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...VALLEY CENTER...GODDARD...MAIZE...CHENEY...SEDGWICK...COLWICH...
  HAVEN...GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...MURDOCK...
  WATERLOO...LAKE AFTON...CHENEY LAKE AND MT VERNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3750 9768 3750 9805 3791 9787 3791 9730
TIME...MOT...LOC 2128Z 213DEG 36KT 3767 9777

KLEINSASSER
Special weather statement, May 8, 3:59 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT SUN MAY 8 2016

KSZ067-068-083-082230-
SEDGWICK KS-HARVEY KS-RENO KS-
459 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT
  HOPE TO NEAR MAIZE...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...NEWTON...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...
  HALSTEAD...SEDGWICK...COLWICH...HAVEN...BURRTON...MOUNT HOPE...ANDALE...
  BENTLEY AND CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3774 9784 3817 9770 3792 9715 3765 9756
TIME...MOT...LOC 2157Z 219DEG 29KT 3787 9763 3774 9750

KLEINSASSER
Local storm report, May 8, 4:41 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             5 SW WHITEWATER         37.91N 97.21W
05/08/2016  E1.00 INCH       HARVEY             KS   PUBLIC

            QUARTER SIZE HAIL COVERING THE GROUND.

&&

CDJ

The radar

The Wichita radar (KICT), 35 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

7 hail, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Harvey

When
May 8, 4:41 PM CST
Where
Harvey County, 4.18 mi S of Annelly
Measured
1 in hail
Reported by
Public
Coordinates
37.910, -97.210

The quarter sized hail covered the ground.

Hail, Harvey

When
May 8, 4:42 PM CST
Where
Harvey County, 4.18 mi S of Annelly
Measured
1.25 in hail
Reported by
Public
Coordinates
37.910, -97.210

The half dollar sized hail covered the ground.

Hail, Barton

When
May 8, 6:08 PM CST
Where
Barton County, 1.76 mi NE of Pawnee Rock
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
38.290, -98.960

Funnel Cloud, Russell

When
May 8, 10:08 PM CST
Where
Russell County, 3.3 mi WNW of Russell
Reported by
Storm Chaser
Coordinates
38.890, -98.910

Storm chasers reported low hanging wall clouds and occasional funnel clouds.

Hail, Russell

When
May 8, 10:22 PM CST
Where
Russell County, 7.62 mi N of Russell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.990, -98.860

Thunderstorm Wind, Lincoln

When
May 8, 10:50 PM CST
Where
Lincoln County, 5.54 mi WNW of Sylvan Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.040, -98.480

A trained spotter reported the gust.

Thunderstorm Wind, Lincoln

When
May 8, 10:50 PM CST to 10:51 PM CST
Where
Lincoln County, 5.54 mi WNW of Sylvan Grove
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.040, -98.480

No damage was reported.

Hail, Russell

When
May 8, 11:00 PM CST
Where
Russell County, 6.4 mi NNE of Lucas
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.130, -98.490

Hail, Lincoln

When
May 8, 11:03 PM CST
Where
Lincoln County, 4.34 mi W of Ash Grove
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.160, -98.430

Hail, Russell

When
May 8, 11:19 PM CST
Where
Russell County, Waldo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.120, -98.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2016Every state in 2016This day in weather historyWarnings in Kansas, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632383, 632384, 632386, 632390, 632391, 632400, 633152, 632392, 632393, 632394.